Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 220, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 30, 2012, 3:59 PM CDT for Perry County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2012, 3:59 PM CDT (20:59 UTC)
- Expired
- Apr 30, 2012, 4:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Perry County, IN
The radar
The Louisville radar (KLVX), 65 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 2:07 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
213
WUUS53 KLMK 302059
SVRLMK
INC123-302145-
/O.NEW.KLMK.SV.W.0220.120430T2059Z-120430T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 PM CDT MON APR 30 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 445 PM CDT
* AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF
ADYEVILLE...MOVING EAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
RANGER AND BRISTOW...
TERRY AND APALONA...
BANDON AND LEOPOLD...
MOUNT PLEASANT AND ORIOLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3823 8679 3825 8674 3825 8668 3826 8668
3827 8657 3821 8657 3821 8646 3810 8647
3808 8643 3806 8644 3801 8678 3808 8678
3810 8677 3811 8681
TIME...MOT...LOC 2059Z 260DEG 38KT 3809 8687
WIND...HAIL 60MPH 0.75IN
$$
AL2 follow-up statements
160
WWUS53 KLMK 302117
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
417 PM CDT MON APR 30 2012
INC123-302145-
/O.CON.KLMK.SV.W.0220.000000T0000Z-120430T2145Z/
PERRY IN-
417 PM CDT MON APR 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHERN PERRY COUNTY...
AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRISTOW...MOVING EAST
AT 45 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
ORIOLE AND MOUNT PLEASANT...
BRANCHVILLE AND CELINA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.
&&
LAT...LON 3824 8678 3825 8668 3826 8668 3827 8657
3821 8657 3820 8646 3810 8647 3808 8643
3806 8644 3803 8664 3803 8676 3822 8679
TIME...MOT...LOC 2117Z 259DEG 39KT 3814 8662
WIND...HAIL 60MPH 0.75IN
$$
AL035
WWUS53 KLMK 302137
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
437 PM CDT MON APR 30 2012
INC123-302146-
/O.EXP.KLMK.SV.W.0220.000000T0000Z-120430T2145Z/
PERRY IN-
437 PM CDT MON APR 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PERRY COUNTY WILL
EXPIRE AT 445 PM CDT...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA AS WELL AS WEAKENED. THE STRONGEST PART OF THE LINE WENT
THROUGH BRISTOW AND SURROUNDING AREAS. IF YOU RECEIVED ANY WIND
DAMAGE OR SEE TREES OR POWER LINES DOWN...PLEASE REPORT THIS TO
LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3824 8678 3825 8668 3826 8668 3827 8657
3821 8657 3820 8646 3810 8647 3808 8643
3806 8644 3803 8664 3803 8676 3822 8679
TIME...MOT...LOC 2136Z 259DEG 39KT 3818 8636
$$
ALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:15 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 30, 2:15 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT MON APR 30 2012 .Short Term (Tonight through Tuesday Night)... Issued at 315 PM EDT Mon Apr 30 2012 Wet period in store for the region as airmass that is 2-3 standard deviations more moist than normal. This moisture is pooled south of a stationary front that will stay north of the region. The period will begin with a bang as we get a line of storms moving in from the west late this afternoon and continuing into the evening. Warmer temperatures at 700 mb, as per latest SPC mesoanalysis, that have kept the region capped through the day so far are headed eastward. Soundings indicate the chance for some organized cells with bowing segments as 50-60 kt winds aloft get pushed down. Wet bulb zeroes are low for now, but should go up as the evening goes along and more moisture gets pumped into the area. While the threat for severe weather should abate later this evening, the moisture field will stay across the area. A brief lull should follow the line coming through this evening, but a narrow 30-40 kt low-level jet to return overnight and aid in forcing more storms. Then on Tuesday expect one more wave aloft to move across the region and provide another good shot at storms. Tuesday night the boundary will lift farther away from the region and expect ridging aloft to effectively end precip chances and bring a warmup, as per the discussion below. Temperatures this period will depend on convective timing. Have gone with a quick drop in readings along the expected line of storms. Then should see a slow drop to the mid 60s for lows tonight. Highs tomorrow will depend greatly on any breaks in the cloud cover. For now have highs in the upper 70s/around 80 for most of the area, save for the southern counties where have lower 80s. Readings should fall again only to the mid 60s Tuesday night. .Long Term (Wednesday through Monday)... Issued at 315 PM EDT Apr 30 2012 ...Very warm temperatures more typical of late June are expected Wednesday through at least Friday... The upper air pattern beginning early Wednesday will feature a pattern typical of early summer. The jet, after exiting a broad trough centered over Idaho, will flow northeast across Lake Superior. By Friday, the jet will still be located well north of the Great Lakes, a location more typical of mid-summer than early May. The Bermuda High, frequently located east of the Florida coast will become displaced farther west, and is expected to be located over or near Georgia. 500mb ridging associated with this high will extend northwestward over the Lower Ohio Valley. Southwesterly flow near the surface, coupled with broad subsidence, will allow plenty of sun and 925mb temperatures to reach 24C. Although we are obviously green, antecedent ground conditions are not wet. It will be quite possible for high temperatures to approach 90 on Wednesday and Thursday, and quite possibly Friday as well. Overnight lows will stay quite mild as well, remaining well up in the mid 60s. Guidance varies on both precipitation chances and temperatures this weekend. For certain, Saturday and Sunday will stay warm, and may even trend towards hot. The ECMWF continues to forecast ridging and very warm temperatures over the Ohio Valley. The latest operational GFS however, flattens the ridge across Indiana and Ohio and attempts to bring a cold front southward towards the Ohio River Saturday and Sunday. Should this occur, temperatures will trend just a bit cooler across the north (highs closer to 80 compared to near 90 as forecast by the ECMWF). Precipitation chances this weekend will depend on the evolution of this potential boundary. At the very least, will continue at least a chance for afternoon and early evening thunderstorms Saturday and Sunday. Winds will stay reasonably light and consistent Wednesday through Friday. Light south winds overnight will tend to freshen a bit each afternoon and peak in the 10 to 15 mph range. Should the GFS verify, winds will switch to the north Monday with expected high temperatures falling into the upper 70s. && .Aviation (18Z TAF Issuance)... Updated at 125 PM EDT Mon Apr 30 2012 Warm frontal boundary continues to push slowly northward across the Cold frontal boundary to the west will head eastward late this afternoon and evening bringing a chance of showers and storms to the terminals late this afternoon...and more likely this evening. Have tried to time the best chance for stronger storms moving through the terminals based on the rapid refresh and SPC WRF models. This forecast probably will have to be fine tuned as these storms organize. The rest of the forecast will keep in chances for storms has a frontal boundary gets stalled over the region and as moisture increases in the atmosphere to well above normal for this time of year. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Short Term.......RJS Long Term........JSD Aviation.........RJS
Hazardous weather outlook, Apr 30, 3:56 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 456 PM EDT MON APR 30 2012 KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082-012100- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- 456 PM EDT MON APR 30 2012 /356 PM CDT MON APR 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT NORTH OF THE AREA WILL COMBINE WITH MOISTURE INCREASING AND RELATIVELY WARM TEMPERATURES TO PRODUCE STRONG THUNDERSTORMS THIS EVENING AND OVERNIGHT. THE STRONGEST STORMS THIS EVENING WILL PRODUCE GUSTY WINDS...SMALL HAIL...HEAVY RAINFALL...AND FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NUMEROUS STORMS WILL CONTINUE TO FORM IN A MOIST AIRMASS DURING THE DAY TUESDAY. THE MAIN THREATS HERE WILL BE HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON THROUGH SUNDAY AFTERNOON AS A SERIES OF IMPULSES MOVE ALONG A POSSIBLE FRONTAL BOUNDARY ACROSS SOUTHERN INDIANA. GUSTY WINDS...CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN WILL ACCOMPANY ANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074- 012100- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY- NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- 456 PM EDT MON APR 30 2012 /356 PM CDT MON APR 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT NORTH OF THE AREA WILL COMBINE WITH MOISTURE INCREASING AND RELATIVELY WARM TEMPERATURES TO PRODUCE STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND INTO THE EVENING. THE STRONGEST STORMS WILL PRODUCE DAMAGING WINDS...HAIL...HEAVY RAINFALL...AND FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING. ADDITIONAL SHOWERS AND STORMS ARE EXPECTED TO RE DEVELOP LATE IN THE EVENING AND OVERNIGHT...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NUMEROUS STORMS WILL CONTINUE TO FORM IN A MOIST AIRMASS DURING THE DAY TUESDAY. THE MAIN THREATS HERE WILL BE HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON THROUGH SUNDAY AFTERNOON AS A SERIES OF IMPULSES MOVE ALONG A POSSIBLE FRONTAL BOUNDARY ACROSS SOUTHERN INDIANA. GUSTY WINDS...CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN WILL ACCOMPANY ANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS AS WELL AS HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND TONIGHT. RJS/JSD
In the hours before
Special weather statement, Apr 30, 3:28 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
428 PM EDT MON APR 30 2012
KYZ073-074-076-302115-
ALLEN-BARREN-METCALF-
328 PM CDT MON APR 30 2012
...STRONG THUNDERSTORM WITH HALF INCH HAIL...AND 40 MPH WINDS WILL
QUICKLY MOVE NORTHEAST ACROSS NORTHERN ALLEN AND BARREN COUNTIES...
AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SCOTTSVILLE...AND MOVING NORTHEAST AT 35
MPH.
HALF INCH HAIL...AND GUSTY WINDS OF AROUND 45 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
SCOTTSVILLE...
GLASGOW...
AUSTIN AND PORT OLIVER FORD...
LUCAS AND FINNEY...
COOKTOWN AND RED CROSS...
HAYWOOD AND BRISTLETOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3683 8628 3693 8620 3692 8619 3694 8617
3699 8614 3706 8607 3716 8600 3714 8589
3689 8563 3684 8574 3684 8577 3680 8584
3671 8597 3665 8609
TIME...MOT...LOC 2027Z 228DEG 30KT 3681 8614
JSDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:22 PM CDT | Special Weather Statement | LMK | Crawford | 23 min |
| Apr 30, 4:41 PM CDT | Special Weather Statement | LMK | Harrison | 34 min |
| Apr 30, 4:52 PM CDT | Severe Thunderstorm Warning | LMK | Harrison | 23 min |
| Apr 30, 5:19 PM CDT | Special Weather Statement | LMK | Floyd | 26 min |
| Apr 30, 5:33 PM CDT | Special Weather Statement | LMK | Dubois | 27 min |
| Apr 30, 5:52 PM CDT | Special Weather Statement | LMK | Crawford, Orange | 23 min |
| Apr 30, 6:24 PM CDT | Special Weather Statement | LMK | Clark | 36 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.